Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

I don't know what to do ... **VENT**

My sister has bipolar and just had a baby almost 3 weeks ago. It is her second child. Her first is in the care of the grandparents because my sister could no longer raise her (she is 7).
I know my sister is trying her best but she confided in me today that she is being put on Lexipro (i think that's what it's called) because she informed her doctor that she had become increasingly frustrated with her new born and had some urges to shake her.
I love my sister, but i can see already where this is going. She will not harm her baby. But because she fears she will harm the baby she will neglect it (avoid taking care of the baby so that she doesn't get the urge to hurt her). I think it will be a year or two ...but ugh!

why didn't she just give her up for adoption?

And for those who will ask, DH says that we will not take the baby. I'm raising 2 that are not mine already.

 
outstandingLove

Asked by outstandingLove at 9:46 PM on Jul. 29, 2010 in General Parenting

Level 20 (9,136 Credits)
This question is closed.
Answers (9)
  • It sounds like you do have your hands full at your own house. Is your sister getting all the rest and support she needs. Maybe she needs someone to come over for a while and visit. What about the father. Is he around? At least she was able to know her feeling were not normal and took it to the doctor. Until her meds are completely straightened out is there anyone who can pop in and out and help her out. postpartum is supposed to be eased with plenty of rest. I have not been in your sister's shoes and it sounds like you are trying. I wish her the best of luck and I hope the baby does well.
    ambernicole531

    Answer by ambernicole531 at 9:53 PM on Jul. 29, 2010

  • Hmmm...... is there anyone else in the family that could help out? thats sad....:o( I hope she got her tubes tied
    AshJoe05

    Answer by AshJoe05 at 9:50 PM on Jul. 29, 2010

  • That is so sad. can you talk to her about putting the baby up for adoption. It is never to late.
    crazymom21

    Answer by crazymom21 at 9:50 PM on Jul. 29, 2010

  • is she in therapy? does her dr know she is bi-polar? giving her that med will likely sky rocket her mania rather than stabilize her if she isnt given a proper counter med for stability. you have a right to be concerned. i am a bi-polar mom myself
    sati769leigh

    Answer by sati769leigh at 9:50 PM on Jul. 29, 2010

  • wow so sorry! i hope ur sis gets better and/or stops having kids! adoption would be great even an open adoption would be nice so she can see the baby! good luck! sorry!
    Caroline2010

    Answer by Caroline2010 at 9:51 PM on Jul. 29, 2010

  • My sister was the same way, although she was never medicated. She did better after her kids grew up some. Luckily she was living with me & my mom when her first was born so my mom & i took care of him the most. I lost so much respect for her after that situation, i remember being in tears daily because of the lack of love she had for her son. She said she loved him, but did not act like it.
    samurai_chica

    Answer by samurai_chica at 9:53 PM on Jul. 29, 2010

  • Just a little info lexapro does help pretty good, but a few people i know were on it, as was i, and all had horrible nightmares. Not just wow that scared me nightmare but my child dying and waking up crying and screaming kind of nightmare.
    mrsbean08

    Answer by mrsbean08 at 10:08 PM on Jul. 29, 2010

  • There is no one else in the family who is willing to take the baby.

    Yes, she is always in therapy. Yes, her doc and wic and everyone knows she has bipolar.

    She is married but the father isn't much help. She breastfeeds and that's the majority of her problem right now i guess. Because the baby is having some trouble latching.
    I do drop in and call and stop by. I am her only family support (other than her in-laws and i'm not sure how much they help her sense they already care for my older niece).
    outstandingLove

    Comment by outstandingLove (original poster) at 9:58 PM on Jul. 29, 2010

  • thank you for letting me know that mrsbean. my sister used to suffer from night terrors so that might be a very possible side effect of the lexapro for her.
    outstandingLove

    Comment by outstandingLove (original poster) at 10:44 PM on Jul. 29, 2010